Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Is it safe and effective to take deviry 10 mg to postpone periods? Any PMS trouble?

My cycles are very very prompt. Just a few pms symptoms of breast tenderness and crying bouts with irritability and may be an occasional mentstrual migraine . I have a important religious function to attend on 9th and 10th of december. I have my periods due exactly at that time. Previously i have taken Sysron N successfully to postpone. But recently even after taking one tablet at night 4 days prior to my due date I ended up getting my periods on the important day. This time I have been suggested 10mg of Deviry twice a day for 5days before my due date. 1. Is it safe and successful? I cannot risk getting the cycle this time!! 2. I hope the PMS dosent trouble too much due to the postponement.
Asked On : Mon, 3 Dec 2012
Answers:  2 Views:  224
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Jan 2016
Your problem is that you started the deviry tablet rather late.
In fact during the menstruation, the uterine lining which has grown up during the whole cycle gets shed off. This happens because the hormonal support it requires is lost due to the death of ruptured follicle converted into corpus luteum. The lining can withold the paucity of the hormones - oestrogen & porgesteron for 4 days and then breaks to cause the menstruation.
Deviry is a progesteron preparation. So if taken well in time, it will keep the progesteron levels elevated and the uterine lining will not break, however, it takes few days for it to build up the levels. Once the endometrium has started breaking down, then it is of no use.
Hence, the deviry should be started at least a week before the expected menses for postponement of menses, if the cycles are regular; even double the dose can act if taken 4 days prior.
Answered: Fri, 10 Apr 2015
I find this answer helpful
OBGYN Dr. Nishikant Shrotri's  Response
Jan 2016
Hallow Dear,

Taking pills 5 days prior to expected menses is rather late to postpone the periods. You have to start these pills at least 7 days prior to the expected date of menstruation.

You may start regular oral birth control pills at least 7 days before the date of expected menses. To be on safer side, you may start them even few more days earlier. Continue the pills till the date your religious function is over. Then after discontinuing the pills, you will get the withdrawal bleeding within 4-7 days. Since you cannot predict exact period of withdrawal bleeding after discontinuing the pills, it is better to cover the religious function with the pills.

Deviry is a Progestational medicine containing higher doses of Progesterone. These pills also will help you to postpone the periods if started 7 days prior to expected menses. However, if you are having so many premenstrual symptoms like breast tenderness, irritability, migraine, etc., all these symptoms will be aggravated by such a high dose of progesterone and you will definitely have premenstrual symptoms of higher degree. Hence my advice will be do opt for birth control pills.

I hope this helps you.

DR. Nishikant
Answered: Fri, 5 Feb 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor